# SDR CA140822003

- Difficulty date: August 7, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-34-200T
- Aircraft time: 4,739 hours
- Engine: Cont TSIO360EB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 642316
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION, A CRACK WAS DISCOVERED ON THE ENGINE CRANKSHAFT FLANGE, WHERE THE PROPELLER MOUNTS.  THE CRACK WAS VERY SEVERE AS VERY TINY PIECES OF THE FLANGE HAD BROKEN OFF.  THE CRACK APPEARS TO EXTEND THROUGH THE FLANGE OTBD OF THE DOWEL PIN HOLE TO THE RADIUS AND POSSIBLY AROUND THE RADIUS OF THE CRANKSHAFT.  THERE HAVE BEEN NO REPORTED OR DOCUMENTED PROPELLER STRIKES SINCE THE ENGINE WAS INSTALLED APRIL OF 2012, FOLLOWING AN O/H.
